# SDR JZYR2017062714126

- Difficulty date: June 27, 2017
- Submitted: June 27, 2017
- Operation: General aviation
- Filed by: Premier Aircraft Engines Inc, repair station JZYR537L
- Aircraft: N1021K
- Make and model: Mooney M20J
- Aircraft serial: 243104
- Engine: Lyc IO360A3B6D
- Engine time: 3,308 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW17222
- Part serial: V17681
- Condition: Broken
- Location: Engine
- Part time: 3,308 hours
- Stage of operation: UK
- How discovered: O
- Nature of condition: Z
- Precautionary procedure: K

## Discrepancy

VERY LOUD POUNDING SOUND FROM THE CRANKCASE WHEN RUNNING. FOUND LARGE AMOUNTS OF FERROUS AND NON-FERROUS MATERIAL IN THE OIL FILTER, METAL AT THE SCREEN TO THE GOVERNOR, AND LARGE CHUNKS OF METAL IN THE OIL SUCTION SCREEN. ENGINE WAS REMOVED FROM THE AIRCRAFT AND DELIVERED TO REPAIR STATION FOR INSPECTION AND REPAIR. THE LARGE CHUNKS WHICH HAD BEEN FOUND IN THE OIL SUCTION SCREEN WERE VISUALLY INSPECTED AND DETERMINED TO BE FROM A LIFTER BODY AND CRANKSHAFT BLADE BUSHING. UPON REMOVAL OF THE SUMP A PIECE OF THE CRANKSHAFT COUNTERWEIGHT BLADE LOBE WAS FOUND. REMOVED THE NR 3 CYLINDER AND FOUND THE LOBE WAS MISSING FROM A CRANKSHAFT COUNTERWEIGHT BLADE FOR THE LEADING EDGE SIDE OF A COUNTERWEIGHT. THE COUNTERWEIGHT LEADING EDGE WAS LIFTING AND CONTACTING THE CAMSHAFT. NO FURTHER DISASSEMBLY OR EVALUATION WAS ACCOMPLISHED.
